Article Text

PDF
CASE REPORT
Heart of the matter: reverse takotsubo syndrome in an anthracycline-exposed oncology patient
  1. Jay Voit1,
  2. Anjan Tibrewala2,
  3. Nausheen Akhter3
  1. 1Department of Medicine, Northwestern Memorial Hospital, Chicago, Illinois, USA
  2. 2Department of Medicine, Division of Cardiology, Northwestern Memorial Hospital, Chicago, Illinois, USA
  3. 3Department of Medicine, Division of Cardiology, Northwestern Memorial Hospital, Chicago, Illinois, USA
  1. Correspondence to Dr Jay Voit, jay.voit{at}northwestern.edu

Summary

A 24-year-old man with acute myelogenous leukaemia and a history of anthracycline treatment is hospitalised for non-anthracycline chemotherapy. He develops new-onset heart failure requiring intesive care unit (ICU) admission during his stay. There is debate as to the aetiology of his heart failure, whether anthracycline cardiotoxicity or takotsubo syndrome. He is diuresed and discharged home with close follow-up. Ultimately, the retrospective use of two-dimensional speckle-tracking echocardiography derived strain helps diagnose reverse takotsubo syndrome.

  • cardiovascular medicine
  • heart failure
  • oncology
  • chemotherapy

Statistics from Altmetric.com

Footnotes

  • Contributors JV: drafting of article. AT: critical revision of article. NA: concept, critical revision of article.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.